MAUDE Adverse Event Report: ARTHREX, INC. GUIDEWIRE, 1.6X150MM, CAPITAL FRAG; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. GUIDEWIRE, 1.6X150MM, CAPITAL FRAG; ORTHOPEDIC MANUAL SURG INSTR
Model Number GUIDEWIRE, 1.6X150MM, CAPITAL FRAG
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 4/14/2023, it was reported by an arthrex employee via email that during an office visit, the doctor mentioned that an arthrex tool used for surgeries gets too hot that it leaves a burn mark, "like a brand," on his patients.No further information was provided.Additional information received on 4/19/2023: part number ar-8741-14 guidewire, 1.4 mm, for 3.5 mm and ar-8741-16 capital fragment guidewire 1.6mm were provided.Additional information received on 4/19/2023: per the sales representative that was present during the procedure, this was a mis bunion surgery, the exact date is unknown.It is also unknown which part ar-8741-14 or ar-8741-16 caused the patient's burn.Additional information requested.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misaligned insertion; prying/leveraging the device and excessive force applied during insertion.

Brand Name
GUIDEWIRE, 1.6X150MM, CAPITAL FRAG
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16906729
Report Number1220246-2023-06709
Device Sequence Number12467286
Product Code LXH
UDI-Device Identifier00888867362390
UDI-Public00888867362390
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGUIDEWIRE, 1.6X150MM, CAPITAL FRAG
Device Catalogue NumberAR-8741-16
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown